Alert archive / Ohio / Flash Flood Watches in 2006

Flash Flood Watch 6, NWS Cleveland, OH

July 27, 200628 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this flash flood watch at Jul 27, 2006, 2:45 PM EDT for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Jul 27, 2006, 3:00 PM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2006, 2:45 PM EDT (18:45 UTC)
In effect from
Jul 27, 2006, 3:00 PM EDT
Expired
Jul 28, 2006, 10:49 AM EDT
In force
20 hr
Issued by
NWS Cleveland, OH
Flood severity
None
All 30 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1155 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 1:37 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 27, 1:37 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
137 PM EDT THU JUL 27 2006

.AVIATION (18Z-18Z)...
ANOTHER TRICKY FORECAST.  CONVECTION AROUND AND E OF KCLE WILL CONT
TO MOVE ENE THIS AFT.  BIG QUESTION IS WHEN...WHERE AND IF MORE
CONVECTION WILL FIRE TO THE W AS ANOTHER UPPER DISTURBANCE
APPROACHES FROM THE NW.  CURRENTLY QUITE A BIT OF CLOUDINESS OVER
NRN OH AND THIS WILL CERTAINLY HELP LIMIT NEW DEVELOPMENT NEXT
COUPLE HOURS.  HOWEVER...DO EXPECT NEW CONVECTION WILL FIRE OVER ERN
IN WHERE INSTABILITY IS GREATER.  IF THIS ACTIVITY DOES FORM IT WILL
TRACK E ACROSS AND NEAR TAF SITES AFT 21Z.  THUS...MOST SITES WILL
GET A TEMPO FOR A FEW HOURS OF TSRA.  STATIONARY FRONT WILL SAG FAR
ENUF S TONIGHT TO CAUSE LOWER CLOUDS TO DEVELOP LATE THIS EVE.  WILL
FORECAST MVFR CIGS AND VSBYS MOST AREAS AFT 04Z.

&&

.SHORT TERM (TODAY THRU FRI NGT)...
TROUGH REMAINS TO THE WEST UNTIL FRIDAY EVENING. LOW LEVEL JET
PROGGED TO WEAKEN TODAY BUT SOURCE REGION FOR NEW STORMS REMAINS
JUST TO THE WEST. STORMS SHOULD WEAKEN TO SOME EXTENT AS THEY
MOVE EAST ACROSS FCST AREA BUT CONCERN FOR TODAY (AND RIGHT INTO
FRIDAY) IS THE AMOUNT OF RAIN THAT COULD OCCUR. CONDITIONS ARE SUCH
THAT TRAINING STORMS ARE POSSIBLE. STORM MOTION PROGGED LESS THAN 10
KTS. PCP WATER PROGGED TO OVER 2 INCHES. EXTREME NORTHERN COUNTIES
MAY ESCAPE THE THREAT FOR HEAVIEST RAIN (TOLEDO AND ERIE) BUT PARTS
OF CLEVELAND AND THE CITY OF ASHTABULA HAVE HAD HEAVY RAINS IN THE
LAST WEEK SO IT WOULD NOT TAKE A LOT OF RAIN FOR NEW PROBLEMS. WRF
MODEL SEEMS TO HAVE BEST HANDLE OF CURRENT CLUSTERS OF STORMS.

WILL LIKELY SEE A LULL IN THE ACTIVITY DURING THE LATE MORNING AND
EARLY AFTERNOON AS LOW LEVEL JET DIMINISHES BUT CAPE OVER 3000 J/KG
PROGGED TO THE WEST AS WELL AS STRONG MOISTURE CONVERGENCE SO NEW
STORMS WILL LIKELY DEVELOP BY LATE THIS AFTERNOON INTO TONIGHT AND
MOVE EASTWARD. WILL NOT POST FLASH FLOOD WATCH FOR NOW BUT MAY NEED
ONE DEPENDING ON EVOLUTION OF NEW STORMS LATER TODAY INTO TNGT.
DEBRIS CLOUDS AND MORNING SHOWERS/STORMS WILL SURPRESS TEMPS TO SOME
EXTENT TODAY AND WILL FCST HIGHS GENERALLY LOWER/MID 80S EXCEPT
UPPER 80S TOL. WILL NOT TRY TO TIME PRECIPITATION TODAY OR TONIGHT
AND WILL GENERALLY HAVE CATEGORICAL POPS.

WNW FLOW ALOFT AND PROGRESSION OF TROUGH SHOULD ALLOW FOR MOST
TSTORM ACTIVITY TO SAG TO THE SOUTH ON FRIDAY ESCPECIALLY BY FRIDAY
NIGHT. NO RELIEF FROM THE HEAT AND HUMIDITY. AS WE LOSE THE DEBRIS
CLOUDS THE SUN AND HIGH DEWPOINTS WILL GO UNCHECKED AND BECOME THE
BIG PICTURE INTO EARLY NEXT WEEK.

GFS GUIDANCE TEMPS LOOK CLOSE TO WHAT I CAME UP WITH EXCEPT RAISED A
CATEGORY MOST SITES FRIDAY AND FRIDAY NIGHT.

&&

.LONG TERM (SAT THRU WED)...
DID NOT HAVE MUCH TIME TO LOOK AT EXTENDED PORTION OF FCST. NEXT
SHORTWAVE COULD RESULT IN THUNDERSTORMS FROM THE NORTHWEST THIS
WEEKEND. CERTAINLY WILL HAVE ENOUGH HEAT AND HUMIDITY TO SEE STORMS
REDEVELOP SOUTHEASTWARD BUT WILL CONTINUE WITH REALTIVELY LOW POPS
(30 PERCENT). RIDGE SHOULD BUILD IN BY MONDAY WITH ENOUGH CAPPING TO
REDUCE STORM THREAT. TWEAKED MAX TEMPS UP A CATEGORY. REMAINDER OF
EXTENDED UNCHANGED. YESTERDAYS LONG TERM DISCUSSION FOLLOWS...

SUMMERLIKE PATTERN WILL CONT THRU THE END OF THE PERIOD.  TEMPS WILL
CONT TO AVERAGE ABOVE NORMAL WITH DEWPOINTS ALSO REMAINING FAIRLY
HIGH.  LATEST EXTENDED GUID NOW KEEPING QUASI STATIONARY BOUNDARY
FURTHER N THAN ADVERTISED BY EARLIER RUNS.  THIS OF COURSE WILL
RESULT IN ABOVE NORMAL TEMPERATURES MENTIONED ABOVE.  COULD SEE A
STRAY TSRA JUST ABOUT ANYTIME WITH THE WARM AND HUMID SWLY FLOW.
BUT...WILL CONFINE SMALL PRECIP CHANCES TO SAT AND SUN WHEN FRONTAL
BOUNDARY WILL BE THE CLOSEST.  WILL THEN TRY FOR DRY WX THE
REMAINDER OF THE PERIOD AS SFC RIDGE BUILDS IN FROM THE S.  COLD
FRONT WILL FINALLY APPROACH FORECAST AREA AT END OF THE PERIOD SO
PRECIP WILL AGAIN BE A THREAT JUST AFT PERIOD ENDS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...KOSARIK
LONG TERM...KOSARIK/KUBINA
AVIATION...KUBINA
Hazardous weather outlook, Jul 27, 9:12 AM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
912 AM EDT THU JUL 27 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-281315-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
912 AM EDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS SLIGHT
CHANCE OF SEVERE THUNDERSTORMS OVER NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA THIS AFTERNOON AND EVENING. AN UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE REGION LATER TODAY. AS IT
APPROACHES...THUNDERSTORMS ARE EXPECTED TO REDEVELOP. A FEW OF THESE
COULD BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
ARE THE MAIN SEVERE WEATHER THREATS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE LESS THUNDERSTORM ACTIVITY ON FRIDAY... SATURDAY AND
SUNDAY BUT A LOCALLY SEVERE STORM REMAINS A POSSIBILITY. DRY
WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY BUT HOT AND HUMID
WEATHER IS EXPECTED EARLY NEXT WEEK WITH HIGH TEMPERATURES IN THE
90S AND HEAT INDEX TEMPERATURES AROUND 100.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Local storm report, Jul 27, 1:00 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
100 PM EDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     BURTON                  40.99N 81.99W
07/27/2006                   MEDINA             OH   LAW ENFORCEMENT

            TREE ON HOUSE. LIMBS DOWN ON ROADS.

&&

LOMBARDY
Local storm report, Jul 27, 1:00 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
100 PM EDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     BURTON                  40.99N 81.99W
07/27/2006                   GEAUGA             OH   LAW ENFORCEMENT

            TREE ON HOUSE. LIMBS DOWN ON ROADS.

&&

LOMBARDY

CORRECTED COUNTY NAME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:06 PM EDTSevere Thunderstorm WarningCLEWood35 min
Jul 26, 8:09 PM EDTSevere Thunderstorm WarningCLESandusky33 min
Jul 26, 8:27 PM EDTSpecial Marine WarningCLE93 min
Jul 26, 10:51 PM EDTSpecial Marine WarningCLE84 min
Jul 27, 12:13 AM EDTSpecial Marine WarningCLE2 hr
Jul 27, 10:50 AM EDTSpecial Marine WarningCLE115 min
Jul 27, 11:58 AM EDTSevere Thunderstorm WarningCLEGeauga, Lake47 min
Jul 27, 12:22 PM EDTSpecial Marine WarningCLE113 min
Jul 27, 1:22 PM EDTSpecial Marine WarningCLE83 min
Jul 27, 2:09 PM EDTFlash Flood WarningCLELake3 hr
Jul 27, 3:40 PM EDTSpecial Marine WarningCLE2 hr
Jul 27, 4:30 PM EDTFlash Flood WarningCLELake7 hr
Jul 27, 4:59 PM EDTFlash Flood WarningCLEAshtabula3 hr
Jul 27, 6:33 PM EDTFlash Flood WarningCLECuyahoga3 hr
Jul 27, 12:41 PM EDTSevere Thunderstorm WarningCLEErie64 min
Jul 27, 12:59 PM EDTSevere Thunderstorm WarningCLECrawford46 min
Jul 27, 1:30 PM EDTFlash Flood WarningCLECrawford3 hr
Jul 27, 5:54 PM EDTFlash Flood WarningCLECrawford3 hr

Nearby

Flash Flood Watches in Ohio, 2006Flash Flood Watches in Pennsylvania, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.